Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 62, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 25, 2012, 12:58 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2012, 12:58 PM PST (20:58 UTC)
- Expired
- Dec 25, 2012, 4:01 PM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
648 WHUS76 KMFR 252058 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1258 PM PST TUE DEC 25 2012 PZZ350-356-370-376-260100- /O.CAN.KMFR.SR.W.0014.000000T0000Z-121225T2100Z/ /O.NEW.KMFR.GL.W.0062.121225T2058Z-121226T0000Z/ /O.CON.KMFR.SE.W.0063.000000T0000Z-121227T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1258 PM PST TUE DEC 25 2012 ...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... ...STORM WARNING IS DOWNGRADED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * WINDS: SOUTH TO SOUTHWEST WINDS OF 25 TO 35 KT WITH FREQUENT GUSTS TO 45 KT WILL CONTINUE AHEAD OF A COLD FRONT THIS AFTERNOON. WINDS WILL SUDDENLY DECREASE BELOW 25 KT AND TURN MORE WESTERLY AS THE FRONT GOES THROUGH LATER THIS AFTERNOON. * SEAS: STEEP WIND WAVE DOMINATED SEAS OF 17 TO 20 FEET WILL CONTINUE THROUGH THIS AFTERNOON. SEAS ARE EXPECTED TO DECREASE BRIEFLY TONIGHT. WEST SWELL WILL THEN INCREASE WEDNESDAY MORNING TO 17 TO 19 FEET AT 13 SECONDS BY WEDNESDAY AFTERNOON. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR AHEAD OF A COLD FRONT THIS AFTERNOON...AND PRIMARILY BEYOND 5 NM FROM SHORE. VERY STEEP SEAS WILL AFFECT ALL WATERS TOMORROW AS A LARGE WEST SWELL DEVELOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
298 WHUS76 KMFR 260001 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 401 PM PST TUE DEC 25 2012 PZZ370-376-261200- /O.CAN.KMFR.GL.W.0062.000000T0000Z-121226T0000Z/ /O.CON.KMFR.SE.W.0063.000000T0000Z-121227T1200Z/ /O.NEW.KMFR.SI.Y.0136.121226T1200Z-121227T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 401 PM PST TUE DEC 25 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * WINDS: SOUTHWEST WINDS WILL BECOME WESTERLY TONIGHT AS A COLD FRONT MOVES INLAND. THEN EARLY WEDNESDAY MORNING...WEST NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS TO 30 KT AND CONTINUE THROUGH WEDNESDAY EVENING. * SEAS: VERY STEEP SEAS WILL CONTINUE THIS EVENING BUT GRADUALLY DECREASE TO AROUND 10 FEET OVERNIGHT AS WIND WAVES DECREASE. THE DECREASE IN SEAS WILL BE BRIEF...HOWEVER...AS A LARGE WEST SWELL WILL ARRIVE WEDNESDAY MORNING. THIS WEST SWELL AND WIND WAVES WILL RESULT IN VERY STEEP COMBINED WESTERLY SEAS OF 17 TO 20 FEET WITH A DOMINANT PERIOD AROUND 12 SECONDS...WHICH WILL LAST THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-261200- /O.CAN.KMFR.GL.W.0062.000000T0000Z-121226T0000Z/ /O.CON.KMFR.SE.W.0063.000000T0000Z-121227T1200Z/ /O.NEW.KMFR.SI.Y.0136.121226T1500Z-121227T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 401 PM PST TUE DEC 25 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * WINDS: SOUTHWEST WINDS WILL BECOME WESTERLY TONIGHT AS A COLD FRONT MOVES INLAND. THEN WEDNESDAY MORNING...WEST NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS TO 30 KT AND CONTINUE THROUGH WEDNESDAY EVENING. * SEAS: VERY STEEP SEAS WILL CONTINUE THIS EVENING BUT GRADUALLY DECREASE TO AROUND 10 FEET OVERNIGHT AS WIND WAVES DECREASE. THE DECREASE IN SEAS WILL BE BRIEF...HOWEVER...AS A LARGE WEST SWELL WILL ARRIVE WEDNESDAY MORNING. THIS WEST SWELL AND WIND WAVES WILL RESULT IN VERY STEEP COMBINED WESTERLY SEAS OF 17 TO 20 FEET WITH A DOMINANT PERIOD AROUND 12 SECONDS...WHICH WILL LAST THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 25, 8:54 AM PST, 4 hours 4 minutes earlier.
Area forecast discussion, Dec 25, 8:54 AM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
854 AM PST TUE DEC 25 2012
.DISCUSSION...A WARM FRONT IS LIFTING NORTHEAST ACROSS NORTHERN
OREGON WHILE THE ASSOCIATED COLD FRONT IS NEARING THE COAST. THIS
HAS RESULTED IN VARIABLE SNOW LEVELS ACROSS THE AREA WITH COLDER
AIR TRAPPED IN THE NARROWER, STEEPER VALLEYS CAUSING LOWER SNOW
LEVELS. THE SNOW LEVEL IS GENERALLY AROUND 2500 FEET BUT SNOWFLAKES
MELTING AS THEY HIT THE GROUND WERE NOTED ON THE ROAD CAMERA AT
HUGO AT 1500 FEET IN JOSEPHINE COUNTY AND TWO INCHES OF SNOW HAVE
BEEN REPORTED IN THE SEIAD VALLEY AT AROUND 1500 TO 2000 FEET IN
NORTHERN SISKIYOU COUNTY.
SOUTH UPSLOPE WINDS HAVE ENHANCED SNOWFALL IN THE VICINITY OF
MOUNT SHASTA AND WIND GUSTS AT WEED IN THE SOUTHERN SHASTA VALLEY
HAVE BEEN AT 40 TO 50 MPH FOR THE LAST FEW HOURS. CONDITIONS HAVE
ALSO DETERIORATED OVER THE CASCADES AND ON THE EAST SIDE WITH SNOW
COVERED ROADS AND AREAS OF BLOWING SNOW...INCLUDING REDUCED
VISIBILITY WITH WINDS OF 20 MPH NOTED AT VALLEY FALLS IN LAKE COUNTY.
THE FORECAST FOR TODAY THROUGH WEDNESDAY NIGHT LOOKS ON TRACK. THE
TRAVEL IMPACTS WITH THIS FIRST SYSTEM WILL BE MAINLY THROUGH THIS
EVENING. SHOWERS AND SNOW SHOWERS WILL DIMINISH IN COVERAGE LATE THIS
EVENING BUT NOT END ALTOGETHER. ISOLATED TO SCATTERED SHOWERS AND
SNOW SHOWERS WILL PERSIST WEDNESDAY MORNING THEN THE NEXT SYSTEM
WILL ARRIVE WITH PRECIPITATION FOCUSED ON THE WEST SIDE AND
NORTHERN KLAMATH COUNTY WEDNESDAY AFTERNOON AND EVENING WITH SNOW
LEVELS FALLING TO AROUND 2000 FEET. LATE WEDNESDAY NIGHT AS A FEW
FLURRIES LINGER...THE SNOW LEVEL WILL FALL TO 1000 FEET.
FOR THE AFTERNOON FORECAST PACKAGE THE FOCUS WILL BE ON FINE
TUNING PRECIPITATION AMOUNTS AND SNOW LEVELS THROUGH WEDNESDAY
NIGHT. HIGH PRESSURE WILL BUILD IN THURSDAY INTO THURSDAY NIGHT
WITH THE LAST FEW MAINLY MOUNTAIN SNOW FLURRIES ENDING. A NEW
LOW PRESSURE SYSTEM WILL APPROACH NORTHERN CALIFORNIA LATE FRIDAY
AND DIVE SOUTH ALONG THE COAST THROUGH THE WEEKEND WHILE A SPLIT
NORTHERN BRANCH SLIDES ACROSS EASTERN WASHINGTON DOWN ACROSS
EASTERN OREGON. NEITHER OF THESE SYSTEMS IS FORECAST TO CONTAIN
MUCH MOISTURE OR HAVE ANY SIGNIFICANT IMPACT ON TRAVEL. THE ONLY
NOTEWORTHY WEATHER FEATURE WOULD BE EXPECTED DEVELOPMENT OF NIGHT
AND MORNING VALLEY FOG.
&&
.AVIATION...ANOTHER FRONT WILL ENTER THE AREA TODAY WITH SOUTH WINDS
INCREASING ALONG THE COAST AND IN THE SHASTA VALLEY. AREAS OF
RAIN WILL SPREAD FROM THE COAST TO INLAND AREAS THIS MORNING WITH
MAINLY MVFR CIGS AND VSBYS WITH PERIODS OF RAIN AND SNOW AND A
SNOW LEVEL AROUND 2500 FEET THROUGH THIS EVENING. MOUNTAINS WILL
BE OBSCURED. ALSO LOW LEVEL WIND SHEAR IS POSSIBLE...INCLUDING
KOTH KLMT AND KRBG WITH LIGHT TO MODERATE SOUTH WINDS AT THE
GROUND AND STRONGER SOUTHWEST WINDS ALOFT.
&&
.PREV DISCUSSION... /ISSUED 310 AM PST TUE DEC 25 2012/
DISCUSSION...UPDATES TONIGHT HAVE MAINLY BEEN IN THE EXTENDED
RANGE BEGINNING THURSDAY. THE GFS, EC AND NAM AGREE ON A SHORT
WAVE RIDGE MOVING INTO THE AREA ON THURSDAY FOR A DRYING TREND.
FOR FRIDAY THE MODELS ARE IN GENERAL AGREEMENT ON BRINGING A
SYSTEM TO THE COAST. IT DOES NOT APPEAR TO HAVE A DEEP MOISTURE
SUPPLY AND THE ASSOCIATED JET IS LESS THAN 100 KTS. THE VERTICAL
MOTION WILL BE CONCENTRATED IN THE MID LEVELS SO THIS IS SHAPING
UP TO BE MORE OF A CLOUD EVENT RATHER THAN A PRECIPITATION MAKER.
GOING INTO THE WEEKEND...BOTH THE GFS AND EC BUILD UP A RIDGE
OUTSIDE OF 130W WITH GENERALLY A NORTHERLY FLOW OVER THE AREA. THE
GFS BRINGS AN INSIDE SLIDER SHORT WAVE ACROSS THE EASTERN PARTS OF
THE FORECAST AREA BUT THIS WILL REMAIN DRY. THE EC WANTS TO BRING
A COUPLE OF SHORT WAVES OUT OVER THE PACIFIC THEN ACROSS THE
FORECAST AREA. THIS DOES NOT LOOK TO BE A VERY SOUND SOLUTION SO I
HAVE UPDATED THE FORECAST TO MORE CLOSELY FOLLOW THE GFS PATTERN.
LOW TEMPERATURES EAST OF THE CASCADES...KLAMATH, LAKE, MODOC AND
EASTERN SISKIYOU COUNTIES...WILL BE VERY COLD STARTING THURSDAY
MORNING. CLEARING SKIES WITH SNOW ON THE GROUND WILL ALLOW FOR
SIGNIFICANT RADIATIONAL COOLING TO SINGLE DIGITS AND SOME BELOW
ZERO TEMPERATURES. IN MOST OF THE WESTERN VALLEYS THE CLEARING
SKIES WILL BRING FOG.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST WEDNESDAY FOR ORZ030.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ031.
HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-022.
HIGH SURF ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 10 PM PST WEDNESDAY ABOVE 2500
FEET FOR FOR ORZ023>026.
WINTER WEATHER ADVISORY UNTIL 10 PM PST WEDNESDAY FOR
ORZ027-028.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ029.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 2500
FEET FOR FOR CAZ080.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ084.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PST
WEDNESDAY FOR CAZ082-083.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
CAZ082-083.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PST
WEDNESDAY ABOVE 2500 FEET FOR FOR CAZ080.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ081.
WINTER WEATHER ADVISORY UNTIL 4 AM PST WEDNESDAY FOR CAZ085.
PACIFIC COASTAL WATERS...STORM WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR
PZZ350-356-370-376.
DW/SN/SNIn the hours before
Local storm report, Dec 25, 8:38 AM PST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PST TUE DEC 25 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM SNOW 2 NE SEIAD VALLEY 41.86N 123.16W
12/25/2012 M2.0 INCH SISKIYOU CA TRAINED SPOTTER
NEW SNOW. 8 INCH SNOW DEPTH. ROCK SLIDE 3
EAST OF HAPPY CAMP, TRAFFIC RESTRICTED TO 1
LANE.
&&
IRIS SYSTEMLocal storm report, Dec 25, 10:05 AM PST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1005 AM PST TUE DEC 25 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HEAVY RAIN 6 SE SELMA 42.23N 123.52W
12/25/2012 M6.32 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL OVER PAST 7 DAYS.
&&
IRIS SYSTEMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:07 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.